CaltechAUTHORS
  A Caltech Library Service

Gaussian Multiple and Random Access in the Finite Blocklength Regime

Yavas, Recep Can and Kostina, Victoria and Effros, Michelle (2020) Gaussian Multiple and Random Access in the Finite Blocklength Regime. In: 2020 IEEE International Symposium on Information Theory (ISIT). IEEE , Piscataway, NJ, pp. 3013-3018. ISBN 978-1-7281-6432-8. https://resolver.caltech.edu/CaltechAUTHORS:20200214-105613893

[img] PDF - Submitted Version
See Usage Policy.

1070Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200214-105613893

Abstract

This paper presents finite-blocklength achievabil- ity bounds for the Gaussian multiple access channel (MAC) and random access channel (RAC) under average-error and maximal-power constraints. Using random codewords uniformly distributed on a sphere and a maximum likelihood decoder, the derived MAC bound on each transmitter’s rate matches the MolavianJazi-Laneman bound (2015) in its first- and second-order terms, improving the remaining terms to ½ log n/n + O(1/n) bits per channel use. The result then extends to a RAC model in which neither the encoders nor the decoder knows which of K possible transmitters are active. In the proposed rateless coding strategy, decoding occurs at a time n t that depends on the decoder’s estimate t of the number of active transmitters k. Single-bit feedback from the decoder to all encoders at each potential decoding time n_i, i ≤ t, informs the encoders when to stop transmitting. For this RAC model, the proposed code achieves the same first-, second-, and third-order performance as the best known result for the Gaussian MAC in operation.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/ISIT44484.2020.9174026DOIArticle
https://arxiv.org/abs/2001.03867arXivDiscussion Paper
ORCID:
AuthorORCID
Kostina, Victoria0000-0002-2406-7440
Additional Information:© 2020 IEEE. This work was supported in part by the National Science Foundation (NSF) under grant CCF-1817241.
Funders:
Funding AgencyGrant Number
NSFCCF-1817241
Subject Keywords:Gaussian multiple access channel, Gaussian random access, third-order asymptotics, finite blocklength, maximum likelihood decoder, spherical distribution
Record Number:CaltechAUTHORS:20200214-105613893
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200214-105613893
Official Citation:R. C. Yavas, V. Kostina and M. Effros, "Gaussian Multiple and Random Access in the Finite Blocklength Regime," 2020 IEEE International Symposium on Information Theory (ISIT), Los Angeles, CA, USA, 2020, pp. 3013-3018, doi: 10.1109/ISIT44484.2020.9174026
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:101305
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:14 Feb 2020 20:48
Last Modified:28 Aug 2020 18:15

Repository Staff Only: item control page